Hail, Rush
- When
- June 23, 3:25 PM CST
- Where
- Rush County, 6.94 mi S of Timken
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.370, -99.190
Isolated severe storms produced marginally severe hail and wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated severe storms produced marginally severe hail and wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 23, 1:49 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT SAT JUN 23 2007 .DISCUSSION... DAYS 1-2... SLOW MOVING S/W TROF LOCATED OVER CNTL NEBRASKA EARLIER THIS MORNING WAS CONTINUING TO MOVE SOUTH ACROSS CNTL KS THIS AFTERNOON. MEANWHILE AHEAD OF THIS UPPER TROF LAPS CAPES WERE CURRENTLY BETWEEN 1500-2500J/KG. THIS COMBINED WITH SEVERAL WEAK BOUNDARIES ACROSS SOUTH CENTRAL KANSAS SUPPORTS KEEPING CHC POPS GOING IN OUR SE CWA EARLY THIS EVENING. BASED ON DPROG/DT...CURRENT POSITION OF PRESSURE FALLS AND W/V LOOP APPEARS LIFT FROM THIS TROF WILL PRIMARILY BE LOCATED SOUTH OF PRATT AFTER 21Z. ONCE THIS SYSTEM SLIDES SOUTH OF THE AREA THIS EVENING A NE TO SW ORIENTED UPPER LEVEL RIDGE AXIS WILL BEGIN TO BUILD INTO THE PLAINS. BY SUNDAY AFTERNOON BOTH NAM/GFS SHOWING 5H DEFORMATION ZONE BETWEEN THE UPPER RIDGE TO OUR NORTH AND LOW TO OUR SOUTH WILL BE JUST SOUTH OF THE OKLAHOMA BORDER. MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA AND IN ADDITION PROGGED CAPES IN OUR SE WILL ONCE AGAIN CLIMB ABOVE 1500J/KG. ALTHOUGH THE BETTER UPPER LEVEL SUPPORT APPEARS TO BE SOUTH OF THE BORDER AT THIS TIME UNABLE TO COMPLETELY RULE OUT A STORM OR TWO NEAR THE BORDER. SINCE CURRENT GRIDS ALREADY HAVE A MENTION OF SMALL POPS HERE WILL KEEP THESE SMALL POPS GOING SUNDAY EVENING. AS FOR TEMPS OTHER THAN MINOR TWEAKS HERE AND THERE LEFT GRIDS PRETTY MUCH AS IS BASED ON PROGGED 85H TEMPS AND MODEL SOUNDINGS. DAYS 3-7... FORECAST CHALLENGE DAYS 3-7 ARE TEMPERATURES AND RAINFALL OPPORTUNITIES. WEATHER-CLIMATE SITUATION ONCE AGAIN IS BECOMING LESS CLEAR AND IS ALREADY ADDING INCREASING UNCERTAINTY TO WEEK 1 AND 2 FORECASTS. EASTERN HEMISPHERE TROPICAL CONVECTIVE FORCING APPEARS TO BE SEPARATING WITH A STATIONARY COMPONENT ACROSS THE INDIAN OCEAN AND AN EASTWARD PROPAGATING MODE (STILL PROJECTING ONTO A MJO) CURRENTLY ACROSS THE NORTHWEST AND WEST CENTRAL PACIFIC. BOTH OF THESE REGIONS ARE NORTH OF EQUATOR (AND SHOULD BE THIS TIME OF YEAR), WITH THE LATTER CENTERED 10N/120E PER FULL DISK SATELLITE IMAGERY. IT APPEARS THE MJO SIGNAL IS WEAKENING. NEVERTHELESS, BOTH OF THESE AREAS OF TROPICAL FORCING ARE IMPACTING THE CIRCULATION. DURING THE LAST WEEK-10 DAYS WHILE THE MJO WAS SLOWLY MOVING EAST-NORTHEAST FROM THE INDIAN OCEAN TO ITS PRESENT LOCATION, STRONGLY ANOMALOUS UPPER TROPOSPHERIC EQUATORIAL WESTERLY WIND FLOW DEVELOPED OVER THE WESTERN HEMISPHERE WITH MAGNITUDES 40M/S AT TIMES WEST OF SOUTH AMERICA. AS SEEN FROM ANIMATIONS OF UPPER TROPOSPHERIC VECTOR WIND ANOMALY FIELDS (FROM ESRL/PSD) AND OTHER DIAGNOSTIC MONITORING TOOLS, INTERACTING WITH THE EXTRATROPICS, THIS WESTERLY FLOW APPEARS TO BE PROPAGATING POLEWARD AND DOWNWARD. THE POINT IS YET ANOTHER ANOMALOUS NORTH PACIFIC JET IS LIKELY BY THE END OF WEEK 1, AND ALL MODELS HAVE NOW CAPTURED SOME FORM OF THIS RESPONSE. THIS JET EXTENSION WILL BE LINKED TO A ROSSBY WAVE ENERGY DISPERSION FROM THE WEST PACIFIC CONVECTION LEADING TO A WEST COAST TROUGH-CENTRAL ROCKIES RIDGE-EASTERN USA TROUGH PATTERN BY THE END OF NEXT WEEK. IT IS STILL PROBABLE THIS WEST COAST TROUGH MAY BE LINKED TO A STRONGER NORTH PACIFIC JET THAN SHOWN BY THE MODELS, AND THERE IS STILL UNCERTAINTY ABOUT THE AMPLITUDE OF THE WAVETRAIN DISCUSSED ABOVE. WE ARE CURRENTLY TRANSITIONING TO A SITUATION BEST REPRESENTED BY GSDM STAGE 2. SO, WHAT DOES ALL THIS MEAN FOR THE DDC CWA? FIRST, OUR WARM UP TO MORE SUMMER-LIKE TEMPERATURES (FOR HERE) IS NOT GOING TO LAST LONG, AT LEAST FOR NOW. SECONDLY, THERE WILL BE SOME OPPORTUNITIES FOR RAINFALL BY ABOUT THE MIDDLE OF NEXT WEEK. ALL MODELS ARE GENERALLY SIMILAR IN BRINGING THE COLD FRONT ASSOCIATED WITH THE EJECTING PACIFIC NORTHWEST TROUGH INTO THE CWA TUESDAY NIGHT. THIS FRONT MAY STALL FOR 24 HOURS WEDNESDAY-THURSDAY BEFORE MOVING SOUTHWARD AGAIN, WITH PERHAPS ANOTHER SURGE OF EVEN COOLER AIR FOLLOWING IT. IT WILL TAKE AT LEAST A COUPLE OF DAYS FOR THE ROCKIES RIDGE TO FULLY AMPLIFY AS WILL SURFACE PRESSURES TO SUFFICIENTLY RISE ACROSS THE GREAT LAKES. THERE WILL BE PLENTY OF MOISTURE AND AT LEAST MODERATE INSTABILITY TO SUPPORT SCATTERED STORMS ALONG THIS FRONT. THUS I INSERTED 30 PERCENT POPS WHICH ARE ONLY SLIGHTLY ABOVE CLIMATOLOGY WEDS PM-NIGHT. ANOTHER CHANCE FOR STORMS MAY EXIST ON THURSDAY, AND MAY NEED TO BE ADDED LATER. I LOWERED MAXIMUM TEMPERATURES TO 5 DEGREES BELOW NORMAL BY THURSDAY. GFS FORECASTS 850MB TEMPS TO VARY FROM 18-26C EAST-WEST ACROSS THE CWA BY THAT TIME, WHILE THE ECMWF ONLY HAS A VARIANCE OF 16-18C. WHATEVER THE CASE, SHOULD CLOUD COVER PERSIST ALL DAY ALONG WITH A COOL SURFACE EASTERLY FLOW CIRCULATING AROUND THE GREAT LAKES ANTICYCLONE, MAX TEMPERATURES MAY NOT GET OUT OF THE 70S THURSDAY AND/OR FRIDAY. HOPEFULLY BY NEXT WEEKEND THE FRONT WILL RETURN FAR ENOUGH NORTHEAST TO PLACE MY CWA BACK IN THE WARM AIR. THUS I RAISED TEMPERATURES CLOSE TO NORMAL. I LEFT OUR LOCAL WEEK-2 FORECAST AS NEAR NORMAL FOR BOTH TEMPS AND PRECIPITATION. UNCERTAINTY IS HUGH. && .AVIATION... WEAK JET STREAK MOVING SOUTH ACROSS CWA MAY POP A FEW STORMS BEFORE SUNSET. HOWEVER, WILL NOT PUT IN TAFS OTHER THAN INDICATING CB. I DO NOT THINK WIDESPREAD STRATUS AND FOG WILL BE A PROBLEM SUNDAY MORNING DUE TO LACK OF GULF MOISTURE TRANSPORT. AIRMASS ACROSS MY CWA THIS AFTERNOON IS THE DRIEST ONE WE HAVE HAD IN AT LEAST SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 90 68 92 / 0 0 0 10 GCK 66 92 67 94 / 0 0 0 10 EHA 67 93 66 95 / 0 0 0 0 LBL 65 92 68 94 / 0 0 0 10 HYS 67 92 68 94 / 0 0 0 10 P28 69 90 69 91 / 20 10 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/23/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 959 AM CDT SAT JUN 23 2007 KSZ030-043>045-061>064-074>078-084>088-241000- TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 959 AM CDT SAT JUN 23 2007 /859 AM MDT SAT JUN 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ031-046-065-066-079>081-089-090-241000- ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 959 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON. ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING ACROSS STAFFORD, PRATT, AND BARBER COUNTIES AND THIS AFTERNOON ALONG AND EAST OF A HAYS TO COLDWATER LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT/LACY
The Dodge City radar (KDDC), 96 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45644, 45664, 45646, 45663.